Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 28, 2005, 4:34 AM EST for Charleston County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2005, 4:34 AM EST (09:34 UTC)
- Expired
- Mar 28, 2005, 5:30 AM EST
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 280934
SVRCHS
SCC019-281030-
/O.NEW.KCHS.SV.W.0030.050328T0934Z-050328T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
434 AM EST MON MAR 28 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 530 AM EST
* AT 432 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED NEAR ROCKVILLE...OR ABOUT 11 MILES
NORTHEAST OF EDISTO BEACH...MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ROCKVILLE AND WADMALAW ISLAND...
JOHNS ISLAND...
CHARLESTON AND WEST ASHLEY...
MOUNT PLEASANT...
AWENDAW...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3256 8039 3279 8018 3281 8010 3284 8014
3288 8004 3294 8004 3286 7995 3318 7943
3278 7987 3277 7995 3275 7991 3260 8008
3258 8015 3254 8017 3255 8017 3250 8033
$$1 follow-up statement
000
WWUS52 KCHS 281003
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 AM EST MON MAR 28 2005
SCC019-281030-
/O.CON.KCHS.SV.W.0030.000000T0000Z-050328T1030Z/
CHARLESTON-
503 AM EST MON MAR 28 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR CHARLESTON COUNTY...
AT 458 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CHARLESTON...MOVING NORTHEAST AT 50 MPH.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3253 8036 3256 8038 3278 8019 3281 8009
3284 8014 3287 8005 3292 8004 3286 7995
3317 7944 3278 7987 3280 7992 3278 7996
3275 7991 3261 8008 3259 8014 3254 8019
3252 8030
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:41 AM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 28, 2:41 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 241 AM EST MON MAR 28 2005 .SHORT TERM /TODAY THROUGH TUESDAY/...07Z SURFACE PLOT INDICATED A LOW PRESSURE CENTER DEVELOPING OVER CENTRAL GEORGIA WITH A COLD FRONT EXTENDING SOUTH TO THE BIG BEND OF THE FLORIDA. AN ORGANIZING AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT WERE MOVING INTO SOUTHEAST GEORGIA. THE COLD FRONT WILL MOVE THROUGH CWFA THROUGH THE EARLY MORNING HOURS AND WILL CLEAR THE AREA SHORTLY AFTER 12Z. WILL HAVE A MORNING PERIOD IN EASTERN CWFA WITH LIKELY POPS AND THEN CARRY CHANCE OF SHOWERS AFTER 12Z AS THE UPPER LOW SWINGS THROUGH THE AREA. ONLY CHANCE SHOWERS IN WESTERN CWFA. AS THE FRONT PASSES...EXPECT WEST STRONG WINDS TO DEVELOP. THERE WILL LIKELY BE SOME GUSTS CLOSE TO 40 MPH BRIEFLY THIS MORNING BUT EXPECT SUSTAINED WINDS TO REMAIN IN THE 20 TO 30 MPH RANGE. FWC/MET STATISTICAL GUIDANCE ACTUALLY HAS FALLING TEMPERATURES THIS AFTERNOON IN STRONG COLD AIR ADVECTION. PREFER TO GO WITH A HIGH TEMPERATURE CLOSE TO EXPECTED TEMPERATURES AT 12Z. TEMPERATURES MAY FALL SOME AND THEN RECOVER DURING THE AFTERNOON. HIGH PRESSURE WILL BUILD TOWARD THE AREA TONIGHT AND TUESDAY CLEARING SKIES AND ALLOWING WINDS TO SETTLE. LOW TEMPERATURES IN THE UPPER 40S TONIGHT WILL REBOUND QUICKLY BACK INTO THE 70S FOR TUESDAY WITH SUNNY SKIES. && .LONG TERM /TUESDAY THROUGH SUNDAY/...HIGH PRES WILL MOVE EAST OF THE AREA WEDNESDAY. NEXT SYSTEM TO AFFECT THE AREA FOR THE WEEKEND WITH PRECIP CHANCES BEGINNING PERHAPS AS EARLY AS THU NIGHT. WILL KEEP SLIGHT CHANCE POPS THU NIGHT THEN CHANCE FRI AND SAT. && .LAKE WINDS...GRADIENT WILL BE RATHER TIGHT TODAY AS LOW PRES MOVES UP OR JUST WEST OF THE MTNS. LOW WILL DRAG A STRONG COLD FRONT ACROSS THE REGION...PRODUCING WINDS IN THE 20 TO 30 KNOT RANGE. LAKE WIND ADVISORY FOR LAKE MOULTRIE WILL BE CONTINUED THROUGH 7 PM TONIGHT. && .MARINE...PRESSURE GRADIENT CONTINUES TO TIGHTEN OVER THE SE COAST IN RESPONSE TO LOW PRES AREA NW OF THE WATERS. COLD FRONT EXPECTED TO BE NEAR INTERFACE OF GA/SC WATERS AROUND 12Z AND THEN PUSH WELL E OF WATERS BY LATE AFTN. WINDS AND SEAS ALREADY ON THE RISE. WILL HAVE SCA CONDS ALL WATERS TODAY AND CONTINUE INTO THE EVENING HOURS. LATEST BUOY DATA SHOW SE/S WINDS AT MOST ALL LOCATIONS AND CONTINUE TO VEER AROUND TO THE SW. WINDS BECOMING W ALL LOCATIONS BY MIDDAY. FAIRLY BENIGN CONDITIONS DURING THE MIDDLE OF THE WEEK. COULD SEE SCA CONDS AGAIN ON FRI WITH THE NEXT SYSTEM. && .AVIATION...AS FRONT APPROACHES SE GA/S CSTL SC...SHWRS AND A FEW TSTMS COULD BE IN THE VCNTY. STRATUS AND STRATO CU STILL OVER MUCH OF THE AREA. WILL SEE SOME INTERMITTENT IFR CIGS THIS MRNG. VSBY WILL GENERALLY BE VFR EXCEPT IN PRECIP. ALL PRECIP SHOULD BE OUT OF THE AREA BY 15Z. WINDS WILL BE RATHER STRONG WITH THE TIGHT GRADIENT OVER THE AREA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 THRU 7 PM. MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374. && SCW/JH
Hazardous weather outlook, Mar 27, 6:40 PM EST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 640 PM EST SUN MAR 27 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-280930- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 640 PM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .HEAVY RAINFALL...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL TONIGHT WITH A FEW LOCATION EXPECTED TO RECEIVE AN ADDITIONAL 1 TO 2 INCHES. .SEVERE THUNDERSTORMS...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TONIGHT ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE...TONIGHT MAINLY AROUND OR AFTER MIDNIGHT. .LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE HAS BEEN EXTENDED THROUGH TONIGHT WITH WINDS OF 15 TO 25 KT EXPECTED. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO...THE OHOOPEE RIVER AT REIDSVILLE...AND THE OGEECHEE RIVER AT BOTH EDEN AND DOVER. RIVER FLOOD WARNINGS ARE IN EFFECT FOR ALL THREE LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO...THE OHOOPEE RIVER AT REIDSVILLE AND THE OGEECHEE RIVER AT BOTH EDEN AND DOVER. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND THE RIVER FORECAST FOR ADDITIONAL INFORMATION. .LAKE WINDS...THE LAKE WIND ADVISORY FOR LAKE MOULTRIE HAS BEEN EXTENDED THROUGH 7 PM MONDAY WITH WINDS OF 20 TO 30 KNOTS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Mar 28, 12:37 AM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1237 AM EST MON MAR 28 2005 SCZ042-280600- HAMPTON- 1237 AM EST MON MAR 28 2005 ...STRONG WINDS WILL IMPACT HAMPTON COUNTY THROUGH 100 AM EST... AT 1237 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SHOWER WITH STRONG WINDS CENTERED OVER SCOTIA...OR ABOUT 14 MILES SOUTHWEST OF HAMPTON...MOVING NORTHEAST AT 25 MPH. THIS SHOWER WILL AFFECT AREAS IN AND AROUND STAFFORD...SCOTIA...FURMAN...DE LOACH...ESTILL...NIXVILLE...LENA...VALENTINE...LURAY AND VARNVILLE THROUGH 100 AM EST. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. SCW
Special weather statement, Mar 28, 1:25 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 125 AM EST MON MAR 28 2005 SCZ042-043-280715- HAMPTON-INLAND COLLETON- 125 AM EST MON MAR 28 2005 ...STRONG WINDS WILL IMPACT EASTERN HAMPTON COUNTY AND NORTHERN COLLETON COUNTY THROUGH 215 AM EST... AT 125 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SHOWER WITH STRONG WINDS EXTENDING FROM FAR NORTHWESTERN COLLETON COUNTY INTO SOUTHEASTERN HAMPTON COUNTY. THE SHOWER IS MOVING NORTHEAST AT 40 MPH AND WILL AFFECT AREAS IN AND AROUND WILLIAMS... SMOAKS ...PADGETTS...LODGE...ISLANDTON...FECHTIG...CUMMINGS COLLETON...CALDWELL AND ASHTON THROUGH 215 AM EST. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. SCW
Special weather statement, Mar 28, 2:53 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 253 AM EST MON MAR 28 2005 GAZ087-088-280845- JENKINS-SCREVEN- 253 AM EST MON MAR 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY THROUGH 345 AM EST... AT 253 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SCARBORO TO 12 MILES SOUTHWEST OF ROCKY FORD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MILLEN TO 13 MILES NORTH OF METTER...MOVING EAST AT 70 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WOODCLIFF...THOMASBORO...SCARBORO...ROCKY FORD... PARKERS...MILLHAVEN...HILLTONIA...ZEIGLER...WATERS AND LEWIS THROUGH 345 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SCW
Special weather statement, Mar 28, 3:58 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 AM EST MON MAR 28 2005 SCZ048-280945- BEAUFORT- 358 AM EST MON MAR 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 445 AM EST... AT 358 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF SEA PINES...OR ABOUT 8 MILES SOUTH OF HILTON HEAD ISLAND...MOVING NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HILTON HEAD ISLAND...FRIPP ISLAND AND HUNTING ISLAND THROUGH 445 AM EST. GUSTY WINDS OF 45 TO 55 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED.
Special weather statement, Mar 28, 4:24 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 424 AM EST MON MAR 28 2005 SCZ049-050-281030- CHARLESTON-COASTAL COLLETON- 424 AM EST MON MAR 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY AND COLLETON COUNTY THROUGH 530 AM EST... AT 423 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER BEAUFORT COUNTY WHICH WAS MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL AFFECT EDISTO BEACH...JOHNS ISLAND...CHARLESTON...KIAWAH ISLAND...FOLLY BEACH AND MOUNT PLEASANT THROUGH 530 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:09 AM EST | Severe Thunderstorm Warning | CHS | Beaufort | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.